Citation: soma psycosis. "Wasn't Really Positive or Negative: An Experience with Mirtazapine (Remeron) (exp25355)". Erowid.org. Aug 12, 2005. erowid.org/exp/25355
I took Remeron for depression (5-30 mgs) for about two months, and found it to be a really strange drug. From a dosage of 10 mgs and up I noticed effects, which included changes in sleep patterns, increased sensitivity to stimulants, and mild hallucinations after dosing. I will go into these in detail in this report. I took the drug once a day before bed.
About an hour after dosing I would begin to notice strange patterns when I was in an area of low light. Sort of like red and green static superimposed over everything I looked at. I have been off this drug for almost a year and these have not entirely gone away.
I would also feel really unreal and drowsy but not really tired, kind of like a large dose of vicodin but more anxious. These effects continued for up to a day after taking the drug. It always put me to sleep within half an hour of going to bed, which was nice because I am an insomniac, but I would have unsettling side effects right before. I would be lying with my eyes closed, and my mind would wander. I would think that I was in an entirely different place, and would be surprised when I opened my eyes and found myself in my room. I mentioned this to my psychiatrist and he asked me if I ever heard voices. I guess he thought I was schizophrenic, which makes sense because that was one of the side effects mentioned. This was the reason I decided to get off the drug.
The most prominent side effect of this drug was extremely vivid and random dreams. There was no way for me to tell that I was dreaming, and when I woke up it took a while for me to realize that I was back in the real world. The dreams always occured much later than normal, so I would have to wake up for school while I was in the middle of dreaming, which made it difficult to wake up. Another interesting side effect was that it greatly increased my sensitivity to stimulants, including adrenaline. Whenever I was surprised the resulting rush would feel extremely good, almost like the come up of a good dose of X. It also seemed to interact with marijuana. I smoked quite a bit while taking it, and it made my paranoia a lot worse. One time I smoked a joint about an hour after taking it and experienced frightening audios and visuals. Everything seemed to turn a shade of red, and I heard my parents screaming at me. Since then I have never smoked alone.
My experience with this drug wasn't really positive or negative. It didn't have any effect on my depression, and since then I have resolved not to take antidepressants any more. I would rather work through my issues on my own. I apologize for the length of this report, but I wanted to cover all the details. I hope this is helpful for someone.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.